Alert archive / Colorado / River Flood Advisories in 2011
River Flood Advisory 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jul 7, 2011, 10:27 PM MDT for Adams County, Colorado. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 10:27 PM MDT (04:27 UTC)
- Expired
- Jul 8, 2011, 12:15 PM MDT
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
County Adams County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River at Henderson (HNDC2).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jul 7, 3:32 PM MDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 3:32 PM MDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT THU JUL 7 2011 .SHORT TERM...THE WEATHER PATTERN AND CURRENT WEATHER OBSERVATIONS ARE CHANGING LITTLE FROM YESTERDAY. UPPER HIGH REMAINS TO THE SOUTH OVER NORTHERN NEW MEXICO. WESTERLY FLOW ALOFT CONTINUES TO CARRY SHOWERS AND THUNDERSTORMS FIRST FIRING OFF OF THE HIGHER TERRAIN OF MAINLY LARIMER AND PARK COUNTIES AS WELL AS THE PALMER DIVIDE. THE STORMS WILL CONTINUE TO MOVE EAST OVER THE PLAINS AT ABOUT 15 TO 20 MPH. PRECIPITABLE WATER VALUES SINCE THIS MORNING HAVE HOVERED IN THE 1.2 - 1.3 INCHES AND IS EXPECTED TO CHANGE VERY LITTLE FOR THE REST OF THE DAY. A THETA E RIDGE AXIS IS STRETCHING UP NORTHWEST OVER THE PALMER DIVIDE AND OVER THE METRO AREAS AND FOOTHILLS. THIS IS HELPING FOCUS MOST ACTIVITY OVER THESE AREAS. WITH THE MOIST AIRMASS BUT LITTLE SHEAR AND NO FOCUSING FEATURE ALOFT ALONG WITH FREEZING LEVELS AROUND 16000 FT...EXPECT STORMS TO MOSTLY BE HEAVY RAIN PRODUCERS WITH SMALL HAIL AND GUSTY WINDS BELOW 40 MPH. THERE IS STILL POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING IN THE FRONT RANGE BURN AREAS BUT NOT QUITE AS GREAT AS YESTERDAY. STORM ACTIVITY SHOULD DIMINISH WEST TO EAST TONIGHT WITH SOME STORMS EXPECTED TO LAST PAST MIDNIGHT OVER THE EASTERN PLAINS MAINLY OVER WASHINGTON AND LINCOLN COUNTIES. ON FRIDAY...THE UPPER HIGH WILL MOVE SLIGHTLY TO THE EAST AND FLATTEN AS A DISTURBANCE PASSES TO THE NORTH. THETA E RIDGE MOVES OVER THE NORTHEASTERN CORNER OF THE STATE WITH SLIGHT DRYING TO THE WEST. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY...BUT LESS NUMEROUS THAN TODAY. STRENGTHENING SOUTH TO SOUTHEASTERLY WINDS AT THE SURFACE...GREATER INSTABILITY AND GOOD SHEAR OVER THE FAR NORTHEASTERN CORNER WILL BRING A SLIGHT CHANCE OF A FEW SEVERE STRENGTH STORMS. WARM ADVECTION OF TEMPERATURES ABOUT 5 DEGREES AT 700 MB WILL INCREASE TEMPERATURES AT THE SURFACE INTO THE UPPER 80S TO 90 DEGREES OVER THE PLAINS AND INTO THE 70S NEAR 80 FOR THE MOUNTAINS. .LONG TERM...UPPER RIDGE TO OUR SOUTH WILL GRADUALLY SLIDE EAST THROUGH THE NEXT WEEK. ONLY SUBTLE DAY TO DAY CHANGES ARE EXPECTED WITH THE CONVECTIVE ENVIRONMENT GENERALLY REMAINING MOIST AND SOMEWHAT UNSTABLE. ON FRIDAY NIGHT A SHORTWAVE WILL BE EXITING WHICH MAY FOCUS CONVECTION ON THE PLAINS IN THE EVENING AND PROVIDE A BREAK WITH A LITTLE SUBSIDENCE BEHIND IT. POSSIBLY A LITTLE DRYING BEHIND THIS AS WELL...THEN MOISTURE SEEPS BACK IN FROM THE EAST LATER SATURDAY AND SUNDAY. LOWER POPS DURING THE DAY ON SATURDAY...BUT THE MAIN EFFECT MAY JUST BE TO DELAY CONVECTION UNTIL THE EVENING AFTER FULL HEATING AND WITH MOISTURE INCREASING AGAIN. SUNDAY WOULD BE THE WARMEST DAY...BUT WITH INCREASED LOW LEVEL MOISTURE CLOUDS MAY TAKE THE EDGE OFF. DIFFUSE FRONT ALSO SAGGING TOWARD THE AREA...THE BOUNDARY WILL LIKELY BE MASKED BY CONVECTIVE BOUNDARIES BUT AN AREA OF HIGHER MOISTURE ALOFT WILL BE NEARBY. BUMPED UP POPS A LITTLE...BUT AGAIN THE CONVECTION MAY BE MAINLY IN THE EVENING. FOR MONDAY THROUGH WEDNESDAY...LOOKING LIKE A MORE ACTIVE PERIOD AGAIN AS THE DIFFUSE FRONTAL ZONE STALLS OVER US. NOT MUCH SURFACE REFLECTION BUT A NICE BAND OF MOISTURE ALOFT. WITH THE UPPER RIDGE SHIFTING EAST WE SHOULD ALSO GET A BIT MORE MOISTURE FROM THE SOUTH...ALTHOUGH IT MAY NOT BE MUCH MORE THAN WILL ALREADY BE PRESENT HERE. HINTS OF A WEAK TROUGH ROTATING AROUND THE UPPER HIGH WHICH WOULD BE EMBEDDED IN A MOISTURE PLUME ABOUT TUESDAY OR WEDNESDAY COULD PROVIDE A MORE FOCUSED COOLER AND/OR WETTER DAY...THEN SOME DRYING/WARMING AGAIN BEHIND IT ON THURSDAY. && .AVIATION...STILL PLENTY OF MOISTURE AVAILABLE SO STRONGER STORMS MAY TEMPORARILY REDUCE VSBYS TO AROUND 1-2 MILES WITH CEILINGS DROPPING TO LESS THAN 3000 FT. MAIN THREAT OF STORMS SHOULD END AFTER 06Z. LIGHT DRAINAGE WINDS TONIGHT...WITH LIGHT SOUTHERLY WINDS DEVELOPING UNDER WEAK LEE TROFING FRIDAY OVER THE AIRPORTS. ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTER ABOUT 20Z. AIRMASS TO BE SLIGHTLY DRIER OVER THE METRO AREA AIRPORTS...SO CEILINGS AND VSBYS SHOULDN'T BE AS LOW AS WHAT WE COULD SEE TODAY. && .HYDROLOGY...STRONGER THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN 30 MINUTES. THERE IS STILL A SLIGHT RISK OF FLASH FLOODING IN THE RECENT BURN AREAS THOUGH THE AIRMASS IS SLIGHTLY DRIER. WE WILL CONTINUE TO MONITOR THE SITUATION. THE THREAT OF HEAVY RAINFALL WILL DECREASE SLIGHTLY FRIDAY AND SATURDAY...ONLY TO INCREASE AGAIN BY THE EARLY PART OF NEXT WEEK AS MOISTURE DEEPENS. FLOOD ADVISORIES... HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND COUNTY UNTIL LATE FRIDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KRIEDERMAN/GIMMESTAD
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT THU JUL 07 2011 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT THU JUL 07 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE MOST WIDESPREAD STORM COVERAGE CAN BE EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...THOUGH STORMS WILL STILL DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING 1 INCH OF RAIN IN 30 MINUTES...ALONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND MOSTLY SMALL HAIL. THESE RAIN RATES COULD STILL PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL...RESERVOIR ROAD...AND INDIAN GULCH BURN SCARS...IF A STORM SHOULD FORM OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHERN COLORADO WILL REMAIN ON THE NORTHERN EDGE OF A STRONG HIGH PRESSURE RIDGE FRIDAY AND SATURDAY...WHICH WILL RESULT IN A GRADUAL WARM UP WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS BY SATURDAY. THE HIGH PRESSURE RIDGE WILL THEN SHIFT SOUTHEAST AWAY FROM COLORADO OPENING THE DOOR TO A STEADY FLOW OF MONSOONAL MOISTURE NEXT WEEK. THIS SHOULD RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS BEGINNING SUNDAY. SLOW MOVING STORMS EARLY NEXT WEEK WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN AREAS OF FLASH FLOODING. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY ABOVE AVERAGE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... ANY REPORTS OF HEAVY RAINFALL GREATER THAN A HALF INCH IN THE FRONT RANGE BURN AREAS OR GREATER THAN AN INCH IN OTHER LOCATIONS WOULD BE APPRECIATED. KRIEDERMAN/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:07 PM MDT | Areal Flood Advisory | BOU | Boulder, Gilpin, Jefferson | 83 min |
| Jul 7, 6:18 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 7, 6:27 PM MDT | Flash Flood Warning | BOU | Boulder, Gilpin, Jefferson | 3 hr |
| Jul 7, 6:35 PM MDT | Areal Flood Advisory | BOU | Larimer | 85 min |
| Jul 7, 7:28 PM MDT | Areal Flood Advisory | BOU | Boulder | 2 hr |
| Jul 7, 7:38 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 2 hr |
| Jul 7, 8:02 PM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin | 97 min |
| Jul 7, 10:05 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver | 4 hr |
| Jul 8, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver, Jefferson | 39 min |
| Jul 8, 1:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 44 min |
| Jul 8, 2:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 34 min |
| Jul 8, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 49 min |
| Jul 8, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 24 min |
| Jul 8, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 16 min |
| Jul 8, 5:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 21 min |
| Jul 8, 5:20 PM MDT | Areal Flood Advisory | BOU | Summit | 4 days |
Nearby
River Flood Advisories in Colorado, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.